MAUDE Adverse Event Report: COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The tip of the wire broke when the surgeon was taking the product out of the packaging.Prior to patient contact.It was reported by the international customer that, during the removal of the product from the packaging, the tip of the wire broke.The customer has confirmed that this was prior to patient contact; accordingly, no adverse events were experienced by the patient.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of dimensional verification, device history record, quality control documents, manufacturing instructions, complaint history, and visual inspection was conducted on the returned device during the investigation.One wire guide was returned for evaluation.The distal end appeared to be missing due to the fact there was no curve present and the wire guide's shortened length.The measured coil diameter was found to be within specifications.The device history record was reviewed and confirmed that no nonconformance¿s were recorded.Since the c-tpns-9.0d-90-redo is supplied with set components, the device history record regarding the complaint device (scf-38-30-3) was reviewed.This nonconformance was identified as "weld, offset"; the non-conforming component was scrapped and not released as part of the lot.There were no other reported complaints for this lot number.The manufacturing documents in place at the time of manufacture were reviewed and it was found that the device aspect in question was visually inspected by quality control and no notable gaps in production or processing controls were noted.It is possible based on the provided information that the root cause of this event is related to customer use and/or handling.However, a definitive root cause cannot be determined.A risk assessment was performed to address this failure mode.No further action is required.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
REDO DOUBLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6834637
Report Number1820334-2017-02621
Device Sequence Number16160291
Product Code FOZ
UDI-Device Identifier00827002294646
UDI-Public(01)00827002294646(17)180219(10)5611195
Combination Product (Y/N)N
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-9.0D-90-REDO
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/14/2017
Supplement Date Received by Manufacturer11/21/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date11/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1